Alert archive / California / Hazardous Seas Warnings in 2018
Hazardous Seas Warning 6, NWS Eureka, CA
NWS Eureka, CA issued this hazardous seas warning at Apr 8, 2018, 2:13 PM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2018, 2:13 PM PDT (21:13 UTC)
- Expired
- Apr 8, 2018, 8:53 PM PDT
- In force
- 7 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
209 WHUS76 KEKA 082113 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 213 PM PDT Sun Apr 8 2018 PZZ450-090400- /O.NEW.KEKA.SE.W.0006.180408T2113Z-180409T0400Z/ Pt St George to Cape Mendocino out 10 nm- 213 PM PDT Sun Apr 8 2018 ...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 9 PM PDT THIS EVENING... The National Weather Service in Eureka has issued a Hazardous Seas Warning, which is in effect until 9 PM PDT this evening. * WAVES/SEAS...W swell with combined seas of 15 to 18 ft through this evening. The swell will slowly subside through tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hazardous Seas Warning means hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. && $$ PZZ470-090400- /O.NEW.KEKA.SE.W.0006.180408T2113Z-180409T0400Z/ Pt St George to Cape Mendocino 10 to 60 nm- 213 PM PDT Sun Apr 8 2018 ...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 9 PM PDT THIS EVENING... The National Weather Service in Eureka has issued a Hazardous Seas Warning, which is in effect until 9 PM PDT this evening. * WAVES/SEAS...W swell with combined seas of 15 to 18 ft through this evening. The swell will slowly subside through tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hazardous Seas Warning means hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. && $$ PZZ455-475-090515- /O.CON.KEKA.SC.Y.0036.000000T0000Z-180409T1000Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 213 PM PDT Sun Apr 8 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY... * WINDS...SW wind 5 to 15 kt becoming W to NW by this afternoon. * SEAS...W swell with combined seas of 14 to 18 ft but will gradually subside overnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that hazardous wave conditions will exist for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. $$
1 follow-up statement
742 WHUS76 KEKA 090353 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 853 PM PDT Sun Apr 8 2018 PZZ450-470-091000- /O.CAN.KEKA.SE.W.0006.000000T0000Z-180409T0400Z/ /O.EXA.KEKA.SC.Y.0036.000000T0000Z-180409T1000Z/ Pt St George to Cape Mendocino out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- 853 PM PDT Sun Apr 8 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT MONDAY... ...HAZARDOUS SEAS WARNING IS CANCELLED... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect until 3 AM PDT Monday. The Hazardous Seas Warning has been cancelled. * WINDS...N 5 to 10 kt. * SEAS...W swell with combined seas of 12 to 15 ft and will continue to subside overnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ455-475-091000- /O.CON.KEKA.SC.Y.0036.000000T0000Z-180409T1000Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 853 PM PDT Sun Apr 8 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY... * WINDS...N to NW at 5 to 15 kt. * SEAS...W swell with combined seas of 12 to 15 ft and will continue to subside overnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that hazardous wave conditions will exist for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. $$
What forecasters said that day
The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas warning went out at Apr 8, 4:03 AM PDT, 10 hours 10 minutes earlier.
Area forecast discussion, Apr 8, 4:03 AM PDT, 10 hours 10 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
403 AM PDT Sun Apr 8 2018
.SYNOPSIS...Lingering showers will dissipate across the region
by Sunday evening. This will be followed by clearing skies aloft
and patchy valley fog Sunday night. Dry and mild conditions are
likely during Monday afternoon. However, additional rain is
expected Tuesday into next weekend.
&&
.DISCUSSION...Upper heights are gradually building over the region
in the wake of a trough moving east across the Pacific Northwest.
Despite increasing subsidence aloft, onshore flow combined with
a moist marginally unstable boundary layer is aiding in continued
light/scattered shower activity. Daytime heating will likely
support additional showers over the higher terrain Sunday
afternoon, but this activity will quickly dissipate after sunset.
Thereafter, cloudiness will generally clear across the entire
area tonight as a midlevel ridge builds over the West Coast. The
combination of recent rainfall, surface radiational cooling, and
warming midlevel temperatures will yield valley fog late
tonight/Monday morning. At this time, model guidance indicates fog
will quickly burn off going into the afternoon, which will allow
interior temperatures to warm into the 60s and 70s. Near the
coast, weak onshore flow is probable during the afternoon due to
the strong interior heating, which will result in cooler highs in
the upper 50s and low 60s.
Model guidance shows a progressive surface cold front moving east
across northwest California during Tuesday morning. Light rain
will occur as a result. A second frontal system will enter the
region during Wednesday. This disturbance will be associated with
stronger ascent and subsequently higher precipitation rates.
Cooling midlevel temperatures Wednesday night will result in
steepening lapse rates and snow levels falling to around 3000
feet. Thus, showers producing light mountain snow, and perhaps
sporadic instances of coastal hail, will be possible Wednesday
night into Thursday.
Drier conditions will develop over the area in the wake of the
Wednesday/Thursday storm system, followed by additional frontal
rains on Sunday.
&&
.AVIATION...Aviation forecast is not as exciting as the marine
forecast. Overnight, we have been seeing VFR/MVFR conditions in
the area with a few passing showers. Do expect a mostly VFR day
today with dry weather. For tonight, do expect conditions to lower
to MVFR or lower with potential for low clouds and fog.
&&
.MARINE...Active marine weather for the next 24 hours, mostly due
to elevated seas. During the overnight hours, the south winds
have dropped to around 10 to 15 kt. However, we are dealing with
some pretty significant westerly swell this morning. Area buoys
have seen seas to 20 feet at around 14 to 15 seconds, mostly in
the northern waters. The seas are slightly lower for the southern
waters, at around 14 to 17 feet. Due to the elevated seas
conditions, there is still a Hazardous Seas Warning for the
northern waters through 9 am this morning, while the southern
waters have a small craft advisory due to elevated seas through
tonight. Do expect the combined seas to drop below 10 feet by
Monday. Monday will be a day with light winds and low sea states.
However, this will not last long. The next weather front is right
at our doorstep. Winds will shift south Monday evening, then
increase late Monday night. Do expect a quick burst of strong
south winds through Tuesday daytime. The strong south winds will
also lead to a rise in the combined seas.
Another significant westerly swell is expected to move into NW
California coastal waters in the middle of this week. This will
lead to another episode of elevated sea states.
&&
.HIGH SURF...With the strong westerly swell at around 18 to 20
feet at around 14 to 15 seconds, this will lead to high surf
conditions. Wave heights of around 22 feet are expected along W
facing beaches from Cape Town north to Oregon border through this
morning. Seas will slowly subside through the day today, and this
will lead to less favorable conditions for high surf after the
morning hours. Thus, issued a High Surf Advisory through 9 am this
morning.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...High Surf Advisory until 9 AM PDT this morning for CAZ101-103.
NORTHWEST CALIFORNIA COASTAL WATERS...Hazardous Seas Warning
until 9 AM PDT this morning for PZZ450- 470.
Small Craft Advisory until 3 AM PDT Monday for PZZ455-475.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Apr 8, 3:04 AM PDT, 11 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 304 AM PDT Sun Apr 8 2018 CAZ102-104>113-091015- Del Norte Interior-Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 304 AM PDT Sun Apr 8 2018 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ101-103-091015- Coastal Del Norte-Northern Humboldt Coast- 304 AM PDT Sun Apr 8 2018 ...HIGH SURF ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A High Surf Advisory is currently in effect through 9 AM Sunday for breaking waves from 21 to 23 feet occurring along west and northwest facing beaches. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 2:11 AM PDT | High Surf Advisory | EKA | Del Norte, Humboldt | 7 hr |
Nearby
Hazardous Seas Warnings in California, 2018Every hazardous seas warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.